Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 164, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 8, 2016, 9:22 PM CDT for 5 counties in Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 9:22 PM CDT (02:22 UTC)
- Expired
- Jul 8, 2016, 10:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Clay County, TN, Jackson County, TN, Macon County, TN, Smith County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 75 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 9:52 PM CDT | TSTM WND DMG | 6 Sse Gainesboro, TN | TREES DOWN BLOCKING THE ROADWAY AT LEE FOX CIRCLE AND S GRUNDY QUARLES HIGHWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 8:22 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2167 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
113
WUUS54 KOHX 090222
SVROHX
TNC027-087-111-159-169-090300-
/O.NEW.KOHX.SV.W.0164.160709T0222Z-160709T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
922 PM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SMITH COUNTY IN MIDDLE TENNESSEE...
CLAY COUNTY IN MIDDLE TENNESSEE...
TROUSDALE COUNTY IN MIDDLE TENNESSEE...
MACON COUNTY IN MIDDLE TENNESSEE...
JACKSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1000 PM CDT
* AT 922 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RED BOILING SPRINGS TO CARTHAGE...MOVING EAST AT 55
MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...CELINA...GAINESBORO...HARTSVILLE...
RED BOILING SPRINGS...BOLES...DIXON SPRINGS...PLEASANT SHADE...
WHITLEYVILLE...BUGTUSSLE AND MOSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 3662 8569 3662 8542 3624 8558 3636 8626
3664 8616
TIME...MOT...LOC 0222Z 270DEG 48KT 3663 8592 3630 8606
HAIL...0.75IN
WIND...70MPH
$$
SHAMBURGER1 follow-up statement
090
WWUS54 KOHX 090244
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
944 PM CDT FRI JUL 8 2016
TNC027-087-111-159-169-090300-
/O.CON.KOHX.SV.W.0164.000000T0000Z-160709T0300Z/
SMITH TN-CLAY TN-TROUSDALE TN-MACON TN-JACKSON TN-
944 PM CDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN SMITH...CLAY...TROUSDALE...MACON AND JACKSON COUNTIES...
AT 944 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TOMPKINSVILLE TO GAINESBORO...MOVING EAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...CELINA...GAINESBORO...HARTSVILLE...RED BOILING SPRINGS...
BOLES...DIXON SPRINGS...PLEASANT SHADE...WHITLEYVILLE...BUGTUSSLE AND
MOSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3662 8569 3662 8542 3624 8558 3636 8626
3664 8616
TIME...MOT...LOC 0244Z 276DEG 38KT 3663 8566 3628 8573
HAIL...0.75IN
WIND...60MPH
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:31 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 8, 7:31 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Nashville TN 731 PM CDT FRI JUL 8 2016 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... This afd is being reissued so as to reflect the temporal extension in regard to the flood watch. It is now in effect until 2 am cdt. && .AVIATION... 00Z TAF DISCUSSION. Moist and unstable airmass in place through the 1st half of the taf pd. A series of upper level impulses will interact with the instability and produce strong to potentially severe tstms through around 10z. stronger wind gusts will be possible with the tstms. Otw, aft 09z we will see our lower level wind flow become more northwesterly as a sfc high builds southward from the upper midwest. This will act to bring lower dewpoints and less convective energy to the area. Despite the continuation of a few upper level impulses, most of the convective activity should be south of the taf sites during the latter portions of the taf pd. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 2 AM CDT Saturday FOR Cannon-Cheatham- Clay-Cumberland-Davidson-De Kalb-Dickson-Fentress-Houston- Humphreys-Jackson-Macon-Montgomery-Overton-Pickett-Putnam- Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren- Warren-White-Williamson-Wilson. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Jul 8, 1:52 PM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 152 PM CDT FRI JUL 8 2016 TNZ007>011-028>034-064>066-091000- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-DE KALB-WHITE-CUMBERLAND- 152 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING...FOR LOCATIONS GENERALLY ALONG AND EAST OF THE I-65 CORRIDOR. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS. HEAVY RAINFALL COULD ALSO OCCUR WITH SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS...PRODUCING ONE...UP TO LOCALLY THREE INCHES...OF RAINFALL THROUGH THE EVENING HOURS. THIS HAS THE POTENTIAL OF LEADING TO FLASH FLOODING...ESPECIALLY ACROSS NORTHERN AND EASTERN PORTIONS OF THE MID STATE THROUGH THE EVENING HOURS. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE LOW 100'S THIS AFTERNOON FOR MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WARM AND HUMID PATTERN WILL CONTINUE WITH A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY...SATURDAY THROUGH THURSDAY. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS AND HEAVY DOWNPOURS WILL THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING. TNZ005-006-023>027-056>063-075-077>080-093>095-091000- STEWART-MONTGOMERY-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON- PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON- BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 152 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING FOR LOCATIONS GENERALLY ALONG AND EAST OF THE I-65 CORRIDOR. MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. SOME LOCALIZED HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE LOW 100'S THIS AFTERNOON FOR MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WARM AND HUMID PATTERN WILL CONTINUE WITH A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY...SATURDAY THROUGH THURSDAY. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS AND HEAVY DOWNPOURS WILL THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >=1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Jul 8, 9:14 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
914 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM TSTM WND GST OLD HICKORY 36.26N 86.65W
07/08/2016 E60 MPH DAVIDSON TN NWS OFFICE
NWS EMPLOYEE REPORTED 60 MPH WIND GUST AT NWS OFFICE.
&&
EVENT NUMBER OHX1600862
LAROSALocal storm report, Jul 8, 9:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
916 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND DMG HENDERSONVILLE 36.29N 86.60W
07/08/2016 SUMNER TN TWITTER
POWER LINES DOWN ON SAUNDERSVILLE ROAD IN
HENDERSONVILLE.
&&
EVENT NUMBER OHX1600863
LAROSALocal storm report, Jul 8, 9:17 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
917 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
07/08/2016 WILLIAMSON TN TWITTER
TREES DOWN IN THE FIELDSTONE FARMS SUBDIVISION.
&&
EVENT NUMBER OHX1600865
LAROSALocal storm report, Jul 8, 9:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
919 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
07/08/2016 DAVIDSON TN TWITTER
TREES DOWN IN THE WOODBINE AREA... BLOCKING ENNIS ROAD.
&&
EVENT NUMBER OHX1600866
LAROSALocal storm report, Jul 8, 9:21 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
921 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 1 S FAIRVIEW 35.97N 87.12W
07/08/2016 WILLIAMSON TN AMATEUR RADIO
TREE DOWN AND BLOCKING 7600 BLOCK OF CHESTER ROAD IN
FAIRVIEW
&&
EVENT NUMBER OHX1600869
11Local storm report, Jul 8, 9:22 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
922 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
07/08/2016 WILLIAMSON TN AMATEUR RADIO
TREE BRANCH DOWN AT FRANKLIN ROAD AND LANCASTER DRIVE.
&&
EVENT NUMBER OHX1600870
LAROSAThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:16 PM CDT | Areal Flood Advisory | OHX | Montgomery, Stewart | 3 hr |
| Jul 8, 7:16 PM CDT | Special Weather Statement | OHX | Humphreys | 44 min |
| Jul 8, 7:25 PM CDT | Special Weather Statement | OHX | Giles | 50 min |
| Jul 8, 7:34 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 41 min |
| Jul 8, 7:44 PM CDT | Special Weather Statement | OHX | Warren | 46 min |
| Jul 8, 7:47 PM CDT | Special Weather Statement | OHX | Hickman | 43 min |
| Jul 8, 7:55 PM CDT | Special Weather Statement | OHX | Wayne | 50 min |
| Jul 8, 8:00 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson | 30 min |
| Jul 8, 8:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Williamson | 28 min |
| Jul 8, 8:25 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson | 35 min |
| Jul 8, 8:41 PM CDT | Special Weather Statement | OHX | Giles | 49 min |
| Jul 8, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 29 min |
| Jul 8, 8:50 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Rutherford, Smith, Sumner, Trousdale and 2 more | 40 min |
| Jul 8, 8:54 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 51 min |
| Jul 8, 8:58 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 32 min |
| Jul 8, 9:08 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 37 min |
| Jul 8, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Jackson, Putnam, Rutherford, Smith and 2 more | 35 min |
| Jul 8, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford, Williamson | 29 min |
| Jul 8, 9:36 PM CDT | Special Weather Statement | OHX | Grundy | 39 min |
| Jul 8, 9:38 PM CDT | Special Weather Statement | OHX | Lewis | 52 min |
| Jul 8, 9:42 PM CDT | Special Weather Statement | OHX | Giles | 33 min |
| Jul 8, 9:50 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 70 min |
| Jul 8, 9:52 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall | 3 hr |
| Jul 8, 9:53 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Fentress, Jackson, Overton, Putnam and 2 more | 67 min |
| Jul 8, 9:56 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Cumberland, DeKalb, Grundy, Van Buren and 2 more | 64 min |
| Jul 8, 10:00 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy, Marshall, Rutherford | 60 min |
| Jul 8, 10:55 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 35 min |
| Jul 8, 10:58 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 32 min |
| Jul 9, 7:27 AM CDT | River Flood Advisory | OHX | Montgomery, Robertson | 4 hr |
| Jul 9, 4:59 PM CDT | Special Weather Statement | OHX | Perry | 46 min |
| Jul 9, 6:02 PM CDT | Areal Flood Advisory | OHX | Maury | 118 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.